Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 72, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 29, 2018, 3:11 PM CDT. It took effect at Oct 30, 2018, 8:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2018, 3:11 PM CDT (20:11 UTC)
- In effect from
- Oct 30, 2018, 8:00 AM CDT
- Expired
- Oct 30, 2018, 9:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
659 WHUS73 KGRB 292011 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 311 PM CDT Mon Oct 29 2018 LMZ541>543-300415- /O.NEW.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 311 PM CDT Mon Oct 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 8 AM to 9 PM CDT Tuesday. * WINDS...south winds increasing to 15 to 25 knots. * WAVES...Increasing to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
154 WHUS73 KGRB 300231 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 931 PM CDT Mon Oct 29 2018 LMZ541>543-301045- /O.CON.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 931 PM CDT Mon Oct 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CDT TUESDAY... * WINDS...south winds increasing to 15 to 25 knots. * WAVES...Increasing to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
501 WHUS73 KGRB 300826 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 326 AM CDT Tue Oct 30 2018 LMZ541>543-301630- /O.CON.KGRB.SC.Y.0072.181030T1300Z-181031T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 326 AM CDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WINDS...South winds increasing to 15 to 25 knots. * WAVES...Increasing to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
370 WHUS73 KGRB 301519 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1019 AM CDT Tue Oct 30 2018 LMZ541>543-302330- /O.CON.KGRB.SC.Y.0072.000000T0000Z-181031T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1019 AM CDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...South winds 15 to 25 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
799 WHUS73 KGRB 301957 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 257 PM CDT Tue Oct 30 2018 LMZ541>543-310200- /O.CON.KGRB.SC.Y.0072.000000T0000Z-181031T0200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 257 PM CDT Tue Oct 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...South winds 10 to 20 knots veering northwest before midnight. * WAVES...3 to 5 feet subsiding to 2 to 4 feet before midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 2:44 PM CDT, 27 minutes earlier.
Area forecast discussion, Oct 29, 2:44 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Mon Oct 29 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Tuesday Issued at 243 PM CDT Mon Oct 29 2018 Precipitation chances and timing are the main concerns during this part of the forecast. Would expect some decrease in clouds during the evening as the surface ridge and mid level ridge move east. 12Z NAM average cloud cover forecast showed more clouds moving in overnight as the clouds that were over the area late this afternoon depart. Dew points were mostly in the 30s across the area and there should not be a lot of wind tonight. Add in warm advection ahead of the approaching surface system and mid 30s to lower 40s for lows seem reasonable. The approaching surface low and mid level trough axis will bring at least a chance for showers to the area on Tuesday. The best chance for rain should be across the north, closer to the stronger upper level support. As the front passes to the east the rain is expected to come to an end, so rain chances should be confined to the Fox Valley and Lakeshore areas late in the day, toward evening. Warm air ahead of the front should allow for warmer temperatures on Tuesday than today, though not by much. .LONG TERM...Tuesday Night Through Monday Issued at 243 PM CDT Mon Oct 29 2018 Any lingering precipitation associated with the cold frontal passage will exit east central WI Tuesday evening, followed by dry conditions as weak high pressure and a dry slot arrive. The dry air will remain Wednesday into Wednesday night, so little or no precipitation is anticipated, despite the passage of a weakening cold front. Mainly dry conditions will persist from Thursday through Saturday, as a deepening southern plains low pressure system tracks well east of the region (through the Ohio Valley and eastern Great Lakes) and another low approaches from the northern plains. The northern plains system is expected to impact the forecast area Saturday night into Sunday, bringing the next opportunity for widespread precipitation. Mixed rain and snow should change to rain on Sunday, with perhaps some minor snow accumulation over northern WI. Models suggest the potential for a stronger low pressure system early in the next work week, but timing and details are sketchy at this stage. Suffice to say that the end of the weekend and first half of next week look wet. Temperatures will start above normal Wednesday, then remain near or a bit below normal for the rest of the extended period. && .AVIATION...for 18Z TAF Issuance Issued at 1251 PM CDT Mon Oct 29 2018 MVFR ceilings continued to cover most of the area at midday and there were isolated IFR ceilings and sprinkles near the Upper Michigan border. Most locations have seen little improvement so far today but ceilings should become VFR later in the day as the surface ridge and upper ridge continue to move east. Expect a return to MVFR conditions on Tuesday in warm advection ahead of an approaching cold front. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......Kieckbusch AVIATION.......MG
Hazardous weather outlook, Oct 29, 2:38 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 238 PM CDT Mon Oct 29 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 238 PM CDT Mon Oct 29 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-301945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 238 PM CDT Mon Oct 29 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Conditions hazardous to small craft are expected on Tuesday, due to increasing south winds and building waves. Hazardous conditions for small craft are also possible Sunday into Monday. MG/Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.